Alert archive / Ohio / Heat Advisories in 2012

Heat Advisory 7, NWS Cleveland, OH

July 16, 201228 counties in Ohio

NWS Cleveland, OH issued this heat advisory at Jul 16, 2012, 3:28 PM EDT for 28 counties in Ohio. It took effect at Jul 17, 2012, 12:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 16, 2012, 3:28 PM EDT (19:28 UTC)
In effect from
Jul 17, 2012, 12:00 PM EDT
Expired
Jul 17, 2012, 9:00 PM EDT
In force
9 hr
Issued by
NWS Cleveland, OH
All 28 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 46 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WWUS71 KCLE 161928
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
328 PM EDT MON JUL 16 2012


OHZ003-006>011-017>021-027>032-036>038-047-170330-
/O.NEW.KCLE.HT.Y.0007.120717T1600Z-120718T0100Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...FINDLAY...TIFFIN...
NORWALK...MEDINA...AKRON...UPPER SANDUSKY...CAREY...BUCYRUS...
MANSFIELD...ASHLAND...WOOSTER...CANTON...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
328 PM EDT MON JUL 16 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM EDT TUESDAY.

* HEAT INDEX VALUES...100 TO 104.

* TIMING...TUESDAY AFTERNOON AND EVENING.

* IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION OR
  HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDER AND THE YOUNG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF
HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A
SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911.

&&

$$
4 follow-up statements
077 
WWUS71 KCLE 170123
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
923 PM EDT MON JUL 16 2012

OHZ003-006>011-017>021-027>032-036>038-047-170930-
/O.CON.KCLE.HT.Y.0007.120717T1600Z-120718T0100Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...FINDLAY...TIFFIN...
NORWALK...MEDINA...AKRON...UPPER SANDUSKY...CAREY...BUCYRUS...
MANSFIELD...ASHLAND...WOOSTER...CANTON...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
923 PM EDT MON JUL 16 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM EDT
TUESDAY...

* HEAT INDEX VALUES...UP TO 103.

* TIMING...TUESDAY AFTERNOON AND EVENING.

* IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION 
  OR HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDERLY AND 
  THE YOUNG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS...STAY
IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY-CALL 911.

&&

$$

LOMBARDY
842 
WWUS71 KCLE 170734
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
334 AM EDT TUE JUL 17 2012

OHZ003-006>008-017-018-027-171545-
/O.UPG.KCLE.HT.Y.0007.120717T1600Z-120718T0100Z/
/O.NEW.KCLE.EH.W.0004.120717T1600Z-120718T0100Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY
334 AM EDT TUE JUL 17 2012

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT
THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT.

* HEAT INDEX VALUES...105 TO 108.

* TIMING...TUESDAY AFTERNOON AND EVENING.

* IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION 
  OR HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDERLY AND 
  THE YOUNG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT-RELATED ILLNESSES ARE LIKELY. DRINK PLENTY
OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE
SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911.

&&

$$

OHZ009>011-019>021-028>032-036>038-047-171545-
/O.CON.KCLE.HT.Y.0007.120717T1600Z-120718T0100Z/
ERIE OH-LORAIN-CUYAHOGA-HURON-MEDINA-SUMMIT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
NORWALK...MEDINA...AKRON...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
334 AM EDT TUE JUL 17 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM EDT
THIS EVENING...

* HEAT INDEX VALUES...100 TO 104.

* TIMING...TUESDAY AFTERNOON AND EVENING.

* IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION 
  OR HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDERLY AND 
  THE YOUNG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS...
STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK
UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY-CALL 911.

&&

$$
KUBINA
672 
WWUS71 KCLE 171321
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
921 AM EDT TUE JUL 17 2012

OHZ003-006>008-017-018-027-172130-
/O.CON.KCLE.EH.W.0004.120717T1600Z-120718T0100Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY
921 AM EDT TUE JUL 17 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* HEAT INDEX VALUES...105 TO 108.

* TIMING...THIS AFTERNOON AND EVENING.

* IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION 
  OR HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDERLY AND 
  THE YOUNG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT-RELATED ILLNESSES ARE LIKELY. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY-CALL 911.

&&

$$

OHZ012>014-022-023-033-172130-
/O.EXA.KCLE.HT.Y.0007.120717T1600Z-120718T0100Z/
LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
RAVENNA...WARREN...YOUNGSTOWN
921 AM EDT TUE JUL 17 2012

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING.

* HEAT INDEX VALUES...100 TO 102.

* TIMING...THIS AFTERNOON AND EVENING.

* IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION 
  OR HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDERLY AND 
  THE YOUNG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS...
STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK
UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY-CALL 911.

&&

$$

OHZ009>011-019>021-028>032-036>038-047-172130-
/O.CON.KCLE.HT.Y.0007.120717T1600Z-120718T0100Z/
ERIE OH-LORAIN-CUYAHOGA-HURON-MEDINA-SUMMIT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
NORWALK...MEDINA...AKRON...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
921 AM EDT TUE JUL 17 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* HEAT INDEX VALUES...100 TO 104.

* TIMING...THIS AFTERNOON AND EVENING.

* IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION 
  OR HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDERLY AND 
  THE YOUNG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS...
STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK
UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY-CALL 911.

&&

$$
947 
WWUS71 KCLE 171919
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
319 PM EDT TUE JUL 17 2012

OHZ003-006>008-017-018-027-180100-
/O.CON.KCLE.EH.W.0004.000000T0000Z-120718T0100Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY
319 PM EDT TUE JUL 17 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* HEAT INDEX VALUES...105 TO 108.

* TIMING...THIS AFTERNOON AND EVENING.

* IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION 
  OR HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDERLY AND 
  THE YOUNG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT-RELATED ILLNESSES ARE LIKELY. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY-CALL 911.

&&

$$

OHZ009>014-019>023-028>033-036>038-047-180100-
/O.CON.KCLE.HT.Y.0007.000000T0000Z-120718T0100Z/
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
MENTOR...CHARDON...JEFFERSON...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...
CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
319 PM EDT TUE JUL 17 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* HEAT INDEX VALUES...100 TO 102.

* TIMING...THIS AFTERNOON AND EVENING.

* IMPACTS...LONG EXPOSURE TO THE HEAT MAY CAUSE HEAT EXHAUSTION 
  OR HEAT STROKE...PARTICULARLY SUSCEPTIBLE ARE THE ELDERLY AND 
  THE YOUNG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS...
STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK
UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY-CALL 911.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this heat advisory went out at Jul 16, 3:22 PM EDT, 6 minutes earlier.

Area forecast discussion, Jul 16, 3:22 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EDT MON JUL 16 2012

A RIDGE OF HIGH PRESSURE WILL MOVE ACROSS THE OHIO VALLEY AND MOVE
OFF THE SOUTHEAST COAST LATE TUESDAY.  THIS WILL ALLOW A COLD FRONT
TO MOVE ACROSS THE AREA WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
ONLY WEATHER TO CONTEND WITH TONIGHT WILL BE SOME CIRRUS BLOWOFF
FROM STORMS OVER THE UPPER MIDWEST.  TONIGHT WILL BE DRY AND WARM.
THE 850 TEMPS WARM TO 21C BY DAYBREAK...AND WITH THE CLOUD COVER
EXPECT MORNING LOWS OVERALL TO BE SEVERAL DEGREES WARMER THAN THIS
MORNING.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
TOMORROW WILL BE HOT AND HUMID.  THE 850 TEMPS WARM TO 22C...WITH
DEWPOINTS INTO THE LOWER 70S THE HEAT INDEX OVER THE WESTERN 2/3 OF
THE AREA WILL BREAK THE CENTURY MARK.  LUCKILY CONDITIONS SHOULD
REMAIN JUST BELOW THE WARNING CRITERIA OF 105+ DEGREES.  LITTLE
RELIEF IN THE WAY IN THE FORM OF RAIN TOMORROW AS 700MB TEMPS HOVER
AROUND 9C.  WITH THE LACK OF ANY TRIGGER SHOULD BE TOO CAPPED FOR
CONVECTION.   MODELS CONTINUE TO PUSH NEXT COLD FRONT ACROSS THE
AREA ON WEDNESDAY.  ALBEIT MODELS A TAD SLOWER THAN YDY.  BUMPED
POPS UP FOR WEDNESDAY TO LIKELY.  HATE TO GO LIKELY WHILE IN DROUGHT
CONDITIONS...BUT WITH CAPES PUSHING TO BETWEEN 3000-4000 J/KG AND
FRONT SHOULD BE ENOUGH TO HOPEFULLY GET SOME WIDESPREAD PRECIP.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A LARGE AREA OF SURFACE HIGH PRESSURE FROM EASTERN CANADA WILL
SLOWLY SLIDE EAST-SOUTHEAST THROUGH THE WEEKEND. TEMPERATURES WILL
START OUT SEASONABLE AND GRADUALLY INCREASE AS THE SURFACE FLOW
VEERS FROM THE NORTHEAST TO THE SOUTHEAST.

THERE ARE A FEW POTENTIAL ISSUES... A DECENT SHORTWAVE IS PROGGED TO
ROUND THE TOP OF THE RIDGE AND DROP ACROSS THE AREA LATE
FRIDAY/FRIDAY NIGHT. GIVEN THE SURFACE HIGH AND THE DRY AND STABLE
AIR MASS...WILL NOT INCLUDE ANY MENTION OF SHOWERS. THE GFS DEVELOPS
A WEAK SURFACE TROUGH OF LOW PRESSURE FROM THE OHIO VALLEY TO LAKE
ERIE OVER THE WEEKEND. SOMETIMES THESE TROUGHS CAN INITIATE
CONVECTION. AGAIN...GIVEN THE DRY AND STABLE AIR MASS AS WELL AS THE
TENDENCY TO NOT GET MUCH RAIN THIS SUMMER...WILL KEEP THE FORECAST
DRY. A WEAKENING COLD FRONT WILL DROP ACROSS THE GREAT LAKES EARLY
NEXT WEEK. WILL INTRODUCE A SMALL CHANCE OF SHOWERS AND STORMS NEXT
MONDAY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL CONTINUE INTO TONIGHT. HIGH PRESSURE OVER LAKE
ERIE WILL DRIFT SOUTH. THE WNW FLOW WILL SHIFT TO THE SOUTH
TONIGHT. A FEW SPOTS WILL HAVE MVFR FOG/HAZE EARLY TUESDAY
MORNING.

.OUTLOOK...NON VFR IN SCATTERED SHOWERS/STORMS TUE EVENING THRU
WED EVENING.

&&

.MARINE...
HIGH PRESSURE WILL SETTLE OVER THE LAKE THIS EVENING.  THIS WILL
KEEP THE WINDS LIGHT AND VARIABLE.  LOCAL EFFECTS WILL DRIVE THE
WINDS EARLY TONIGHT.  LIGHT ONSHORE FLOW WILL EVENTUALLY BECOME
SLIGHTLY OFFSHORE BEFORE BECOMING SOUTHWEST.

A COLD FRONT WILL BEGIN TO APPROACH FROM THE NORTH LATE TUESDAY.
THIS WILL BRING SOUTHWEST WINDS ON TUESDAY.  WINDS COULD INCREASE TO
THE 10 TO 20 KNOT RANGE LATE IN THE DAY AS THE FRONT GETS CLOSER.
WINDS MAY BE NEAR SMALL CRAFT CRITERIA LATE IN THE DAY AND WILL NEED
TO BE MONITORED.  THE FRONT WILL MOVE SLOWLY ACROSS THE LAKE TUESDAY
NIGHT REACHING THE SOUTH SHORE AROUND DAY BREAK WEDNESDAY.  THIS
WILL CAUSE A WIND SHIFT TO THE NORTH TO OCCUR.  THE NORTH WINDS WILL
CONTINUE ON WEDNESDAY AFTERNOON AND EVENING AND EVENTUALLY BECOME
NORTHEAST ON THURSDAY.  A LIGHT NORTHEAST FLOW IS EXPECTED TO
CONTINUE THROUGH THE END OF THE WEEK AND INTO THE WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY FROM NOON TO 9 PM EDT TUESDAY FOR OHZ003-006>011-
     017>021-027>032-036>038-047.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...GARNET
Hazardous weather outlook, Jul 16, 5:25 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
525 AM EDT MON JUL 16 2012

OHZ003-006>010-017>020-027>031-036>038-047-170930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-
KNOX-
525 AM EDT MON JUL 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HIGH TEMPERATURES IN THE MID AND UPPER 90S ON TUESDAY ALONG WITH
THE HUMIDITY WILL YIELD AFTERNOON HEAT INDEX VALUES APPROACHING OR
EXCEEDING 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-OHZ011>014-021>023-032-033-089-PAZ001>003-
170930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-CUYAHOGA-LAKE-
GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
525 AM EDT MON JUL 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Heat Advisories in Ohio, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.